Ask an expert
Question

21 Oct 2009

CONTRACEPTION
I want to know if it' s possible to be pregnant while using injection. I started using injection in August 2009, it was the two month one. I saw my period on the 2nd September 2009, but this month there is nothing.
Answer 390 views
Expert
Sexologist
Sexologist

01 Jan 0001

Dear Nkateko,

The Injectable contraceptive is one of the most effective available, and one of the "side effects" is that periods become irregular so that you may have spotting or bleeding at any time, and the longer you use it you may not have any periods at all, and this is perfectly safe and does not mean you are pregnant provided you were checked before you started. As you are due to have your next injection do discuss your concerns with the doctor or nurse who gives it to you.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9362 votes
No
67% - 19302 votes
Vote